Pennsylvania, 2007Lake-Effect Snow in Pennsylvania, April 7 to 8, 2007
April 7 to 8, 2007 · NWS CTP · 1 event in 1 county or zone
Unseasonably cold west-northwest flow over Lake Erie produced 2 to 5 inches of lake-effect snow across portions of the Northwest Mountains in Central Pennsylvania with higher amounts observed over the Snowbelt region of northwest Warren County. In addition, an intense snow band developed over portions of the Central Mountains producing a narrow swath of 2 to as much as 8 inches of snow in a 4-5…
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Unseasonably cold west-northwest flow over Lake Erie produced 2 to 5 inches of lake-effect snow across portions of the Northwest Mountains in Central Pennsylvania with higher amounts observed over the Snowbelt region of northwest Warren County. In addition, an intense snow band developed over portions of the Central Mountains producing a narrow swath of 2 to as much as 8 inches of snow in a 4-5 hour period from around midnight on the 8th through 5am.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Apr 7, 3:25 AM EST, 35 minutes earlier.
Area forecast discussion, Apr 7, 3:25 AM EST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
425 AM EDT SAT APR 7 2007
.SYNOPSIS...
A PERSISTENT NORTHWEST FLOW ALOFT WILL CONTINUE TO BRING THE
REGION MUCH BELOW NORMAL TEMPS THROUGH EARLY IN THE COMING
WEEK...ALONG WITH PLENTY OF CLOUDS AND MAINLY MOUNTAIN SNOW SHOWERS.
A SLOW WARM UP IS EXPECTED INTO THE MIDDLE OF THE UPCOMING
WEEK...WITH TEMPERATURES PEAKING NEAR NORMAL ON WEDNESDAY.
ANOTHER STORM SYSTEM WILL DEVELOP TO OUR SOUTHWEST AND BRING RAIN
OR POSSIBLY A WINTRY MIX OF PRECIPITATION WEDNESDAY AFTERNOON INTO
THURSDAY FOLLOWED BY A BRIEF COOL DOWN.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MID LEVEL COLD ADVECTION WILL OCCUR THIS MORNING WITH THE MEAN
850-700 HPA THERMAL TROUGH SETTING UP SHOP ACROSS THE REGION THIS
AFTERNOON AND TONIGHT. SUBSIDENCE INVERSION BASE LIFTS TO ABOVE 10
KFT AGL THIS AFTERNOON. THIS FACTOR...COMBINED WITH DEEP LLVL
MOISTURE VIA A FETCH OFF THE GLAKES AND THE STRONG APRIL SUN WILL
PROMOTE INCREASING SNOW SHOWERS AND LOCALLY HEAVY SQUALLS ACROSS
THE CENTRAL AND NW LATE THIS MORNING AND THIS AFTERNOON. WEAK LLVL
RIDGING TO THE NW OF A DEVELOPING LOW OFF THE MID ATLANTIC COAST
WILL LEAD TO MORE SCATTERED SHSN THERE...BUT A POCKET OF STEEP
850-500 HPA LAPSE RATES AND TOTAL TOTALS IN THE U40S WILL BRING A
FEW SQUALLS EVEN ALONG THE I-81 CORRIDOR FROM LATE THIS MORNING
THROUGH THE AFTERNOON.
UPGRADED THE LES ADVISORY TO A WARNING FOR WARREN COUNTY AND
EXTENDED IT /ALONG WITH THE LES ADVISORY FOR MCKEAN COUNTY/ UNTIL
04Z SUNDAY. BUFKIT NAM SOUNDINGS INDICATE A PERFECT MARRIAGE OF
THE OMEGA FIELD WITH THE FAVORABLE DENDRITIC SNOW GROWTH THERMAL
RIBBON TODAY THROUGH EARLY TONIGHT.
925-850 HPA MEAN WIND STAY JUST SHY OF 270 DEG FOR MUCH OF TODAY
BEFORE VEERING TO BETWEEN 280 AND 285 DEG LATE THIS AFTERNOON AND
THIS EVENING...WHICH MAY LEAD TO THE HEAVIEST LES BANDS FOCUSED
ACROSS WARREN AND PARTS OF MCKEAN COUNTIES BETWEEN 22Z AND 04Z. MAX
TEMPS TODAY WILL BE AN UNREASONABLE 20F OR SO BELOW THEIR NORMAL
HIGHS IN THE 40S NORTHWEST...TO THE LOWER AND MID 50S ELSEWHERE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
FAIRLY WELL ALIGNED...COLD NW LOW/MID LEVEL FLOW WILL CONTINUE TO
PRODUCE SNOW SHOWERS AND SCATTERED SQUALLS TONIGHT INTO
SUNDAY...THOUGH MORE OF A NORTHWESTERLY FETCH MAY LEAD TO MORE
NARROW AND LESS INTENSE SNOW BANDS. STILL...THE POTENTIAL EXISTS
FOR UP TO SEVERAL MORE INCHES OF SNOW ACROSS THE NW MTNS...AND
PERHAPS A FEW SPOTS ACROSS THE LAUREL HIGHLANDS WEST OF ROUTE 219...
WITH ANOTHER COATING TO 2 INCHES POSSIBLE OVER THE REMAINDER OF THE
WESTERN AND NRN MTNS.
THE NW WIND WILL GUST BETWEEN 25 AND 30 MPH ONCE AGAIN THIS
AFTERNOON AND SUNDAY AFTERNOON.
MAX TEMPS /COMPARED TO SAT AFTERNOON/ ONLY WARM BY 2-5 DEG SUNDAY
DUE MAINLY TO A BIT MORE IN THE WAY OF EXPECTED
SUNSHINE...AN A SLIGHT INCREASE IN TEMPS ALOFT.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
UPPER HEIGHTS BUILD SLOWLY MONDAY AND TUESDAY AS A NEARLY N/S
RIDGE OF SFC HIGH PRESSURE BUILDS ACROSS THE REGION. INCREASING
SUNSHINE WILL ALLOW DAYTIME TEMPS TO APPROACH NORMAL BY
WEDNESDAY.
OPERATIONAL MODELS AND MEDIUM RANGE ENSEMBLES CONTINUE TO
HIGHLIGHT THE POTENTIAL FOR A SIGNIFICANT COLD RAIN...POSSIBLY
CHANGING TO A HEAVY WET SNOW EVENT IN SOME LOCATIONS OF NRN PENN
WEDNESDAY AFTERNOON INTO THURSDAY. LOW PRESSURE A STRONG SHORT
WAVE WILL TRACK EAST ACROSS THE OHIO VALLEY WITH SECONDARY LOW
PRESSURE DEVELOPMENT LIKELY ALONG THE MID ATLANTIC COAST BENEATH
THE EXPECTED COUPLED JET TRANSVERSE CIRCULATION.
A SOLID 4 TO 8 TENTHS OF AN INCH OF QPF IS ANTICIPATED WITH THE
MIDWEEK STORM...WITH A LOW PROBABILITY OF OVER AN INCH ACROSS
PARTS OF CENTRAL AND ERN PENN. ANOMALOUS...ALBEIT SERLY...850 HPA
FLOW FOR AN APPROX 12 HOUR PERIOD WILL SUPPORT THE POTENTIAL OF
LOCALLY HEAVY PRECIP.
BELOW NORMAL 850 HPA TEMPS SPREAD ACROSS THE REGION AGAIN LATE
NEXT WEEK BUT THE COLD OUTBREAK WILL BE TEMPERED COMPARED TO THE
CURRENT ONE.
&&
.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
MOST SITES VFR AT THIS TIME...BUT THIS SHOULD NOT LAST LONG
ACROSS THE WRN MTNS AS CELLULAR LAKE EFFECT SNOW SHOWERS AND
LOWER CIGS BEGIN TO INVADE FROM NWRN PA PER THE LATEST 88D
IMAGERY. LLVL STRATO CU WITH BASES HOVERING BTWN 3-5KFT WILL BE
THE RULE ACROSS THE WRN/CENTRAL AIRFIELDS WITH LOWER /MVFR CIGS
AND IFR VIS/ PSBL IN -SHSN ACTIVITY...WHICH WILL SOON IMPACT KBFD
AND GET INTO KJST AROUND 09Z. A MID LVL CLOUD DECK AROUND 10KFT
MORE COMMON FURTHER EAST ASSOC WITH S/W ENERGY EMBEDDED WITHIN THE
MEAN CYCLONIC FLOW...PRODUCING AREAS OF -SN ACROSS SRN MD/NRN VA.
THIS UPPER LEVEL DISTURBANCE WILL EVENTUALLY INDUCE A SFC LOW
INVOF TIDEWATER REGION OF VA PER LATEST 3/6HRLY PRES FALLS AND
TRACK NEWD OUT TO SEA WHILE ACTING TO DEEPEN/SHARPEN THE MID/UPPER
LVL TROF OVER THE NORTHEAST. WHILE SOME MID LVL RETURNS ARE
DEPICTED ON THE 88-D MOSAIC OVER FAR SERN PA...DONT THINK THE -SN
WILL MAKE IT THAT FAR NORTH AND HAVE JUST LOWERED CIGS AT KMDT TO
AROUND 4KFT BY 10Z.
THE CORE OF THE COLDEST AIR ALOFT WILL MOVE OVERHEAD THIS AFTN
ALONG WITH RATHER STEEP LAPSE RATES RESULTING IN SUBSTANTIAL LOW-
MID LVL INSTABILITY. THIS WILL LEAD TO POCKETS OF MODERATE TO
HEAVY -SHSN IN LCL IFR CONDS. GIVEN THAT INVERSION HEIGHTS CLIMB
TO AOA 10KFT ACROSS MUCH OF THE WRN/CENT TERMINALS...WOULD NOT BE
SURPRISED TO SEE LIFR VIS IN CONVECTIVE -SHSN...ESP AT KBFD AND
KJST. A MEAN BLYR WIND AROUND 270 DEGS WILL AID IN OROGRAPHIC
ENHANCEMENT ACROSS THE WRN TERMINALS...WHILE LIMITING -SHSN ACROSS
THE LWR SUSQ VLY COURTESY OF DOWNSLOPE LLVL FLOW. STRONG MIXING
WILL SUPPORT SFC WNDS GUSTS OF 20-30KTS...WHICH MAY CAUSE LLVL
MECHANICAL TURBULENCE DURING TAKEOFF AND APPROACH AT TIMES.
PDS OF -SHSN CONTINUE INTO SUNDAY AS THE ERN TROF GRADUALLY LIFTS
NEWD...GIVING WAY TO IMPROVING CONDS BY EARLY NEXT WEEK. SFC HI
PRES BUILDS IN ON TUES. HOWEVER...ANOTHER SYSTEM BEGINS TO TAKE
AIM ON THE MID-ATLANTIC REGION BY EARLY WED WITH FLYING CONDS
TRENDING DOWNWARD BY THAT TIME.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
LAKE EFFECT SNOW ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR
PAZ005.
LAKE EFFECT SNOW WARNING UNTIL MIDNIGHT EDT TONIGHT FOR PAZ004.
&&
SYNOPSIS...LAMBERT
NEAR TERM...LAMBERT
SHORT TERM...LAMBERT
LONG TERM...LAMBERT/RXR
AVIATION...STEINBUGL
Hazardous weather outlook, Apr 6, 1:29 PM EST, 14 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
229 PM EDT FRI APR 6 2007
PAZ006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-071830-
POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-
BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
229 PM EDT FRI APR 6 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A STORM SYSTEM WILL MOVE TOWARD PENNSYLVANIA AND ARRIVE DURING
THE MIDDLE OF THE UPCOMING WEEK. THIS STORM HAS THE POTENTIAL TO
PRODUCE EITHER RAIN OR SNOW OVER THE REGION DEPENDING ON THE
ACTUAL TRACK. THE AREAS THAT ARE MORE LIKELY TO SEE SNOWFALL WOULD
BE THE HIGHER ELEVATIONS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ004-005-071830-
WARREN-MCKEAN-
229 PM EDT FRI APR 6 2007
...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO
11 AM EDT SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
LAKE EFFECT SNOW ADVISORY
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
LAKE EFFECT SNOW ADVISORY
ALSO...A STORM SYSTEM WILL MOVE TOWARD PENNSYLVANIA AND ARRIVE
DURING THE MIDDLE OF THE UPCOMING WEEK. THIS STORM HAS THE
POTENTIAL TO PRODUCE EITHER RAIN OR SNOW OVER THE REGION DEPENDING
ON THE ACTUAL TRACK. THE AREAS THAT ARE MORE LIKELY TO SEE
SNOWFALL WOULD BE THE HIGHER ELEVATIONS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS...PLEASE REPORT SNOWFALL.
DANGELO
In the hours before
Special weather statement, Apr 6, 11:15 PM EST, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT...UPDATED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1215 AM EDT SAT APR 7 2007
PAZ017>019-080445-
CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-
1215 AM EDT SAT APR 7 2007
...INTENSE SNOW SQUALLS AFFECTING PORTIONS OF CLEARFIELD AND CENTRE
COUNTIES...
AT 1213 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AN INTENSE...PERSISTENT SNOW BAND LOCATED ALONG OR JUST
SOUTH OF A LINE EXTENDING FROM CURWENSVILLE...PHILLIPSBURG TO STATE
COLLEGE AND POTTERS MILLS. LOCALLY HEAVY SNOW SQUALLS EMBEDDED WITH
THE INTENSE SNOW BAND WILL REMAIN NEARLY STATIONARY THROUGH 1245 AM.
THE SNOW WILL RAPIDLY DROP VISIBILITIES IN THE SQUALL TO LESS THAN A
HALF OF A MILE. IN ADDITION...A QUICK ONE TO THREE INCHES OF SNOW
MAY QUICKLY ACCUMULATE ON UNTREATED ROADS...BRIDGES AND OVERPASSES.
THE SNOW WILL FALL ONTO WARM ROAD SURFACES...WHICH WILL CAUSE IT TO
QUICKLY MELT AND THEN RE-FREEZE. THIS COULD CREATE VERY ICY
CONDITIONS IF THE ROAD SURFACE IS UNTREATED.
USE EXTREME CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS
POTENTIALLY DANGEROUS SNOW SQUALL. CONSIDER DELAYING TRAVEL UNTIL THE
SQUALL PASSES YOUR LOCATION.
FORECASTER:KF/STEINBUGL
Lake-Effect Snow, Warren
- When
- April 7, 4:00 AM EST to April 8, 12:00 PM EST
- Where
- Warren forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 41.815, -79.274 (the zone’s center; the record gives no point)
Periods of lake-effect snow showers accumulated to 2 to 4 inches across much of Warren county. Higher amounts were observed over the Snowbelt region with 6 inches of snow measured in Youngsville.
- Lake-Effect Snow
- Heavy snow in bands downwind of a large lake as cold air crosses warmer water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Frost and Freeze in Georgia, April 7 to 9, 2007$620 million · 97 events
- Frost and Freeze in Missouri, April 7 to 9, 2007$148 million · 34 events
- Frost and Freeze in Kansas, April 7 to 9, 2007$38 million · 3 events
- Cold in Virginia, April 7, 20071 death · $15,000 · 1 event
- Frost and Freeze and Cold in Georgia, April 7 to 8, 2007$5.0 million · 4 events
- Frost and Freeze in Arkansas, April 7 to 8, 200790 events
- Heavy Snow and Winter Weather in Texas, April 7, 2007$300,000 · 15 events
- Frost and Freeze in Alabama, April 7 to 8, 200760 events
- Winter Weather in Texas, April 7 to 8, 2007$35,000 · 10 events
- Frost and Freeze in Virginia, April 7, 200723 events
- Frost and Freeze in Kentucky, April 7, 200722 events
- Frost and Freeze in Alabama, April 7 to 8, 200722 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 14492.